Alert archive / Ohio / Special Weather Statements in 2011
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Oct 19, 2011, 8:43 PM EDT for Athens County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 19, 2011, 8:43 PM EDT (00:43 UTC)
- Expired
- Oct 19, 2011, 11:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
County Athens County, OH
The radar
The Charleston,WV radar (KRLX), 121 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -112 m²/s²
- 0-3 km storm-relative helicity
- -179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
990
WWUS81 KRLX 200043
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
843 PM EDT WED OCT 19 2011
OHZ075-200315-
ATHENS OH-
843 PM EDT WED OCT 19 2011
...HEAVY RAIN CAUSES STRONG RISES ON CREEKS AND STREAMS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL LAST NIGHT AND TODAY HAS CAUSED
ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER
IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS...AND ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
THIS IS ESPECIALLY THE CASE ALONG THE SUNDAY CREEK WHICH FLOWS
THROUGH GLOUSTER AND MILLFIELD. HOWEVER, HIGH WATER ACROSS 377 WAS
REPORTED ALONG A LOW SPOT NEAR A CREEK NEAR THE INTERSECTION WITH
STATE ROUTE 550 NORTHEAST OF AMESVILLE. WATER WAS FLOWING ACROSS
THESE TWO STATE ROUTES IN OTHER PRONE LOW SPOTS AS WELL. OTHER
STREAMS WERE FLOWING OUT OF THERE BANKS IN RURAL AREAS...CAUSING
MAINLY TRAVEL ISSUES.
THE HEAVIEST OF THE RAIN IS OVER. THE SMALLER FLASHIER STREAMS
SHOULD RECEDE THROUGH LATE EVENING. THE SUNDAY CREEK WILL RISE
ANOTHER FOOT OR SO BEFORE RECEDING...WHICH SHOULD BEGIN BY MIDNIGHT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3955 8205 3946 8205 3945 8186 3932 8185
3930 8182 3927 8181 3927 8172 3919 8174
3918 8178 3920 8227 3929 8226 3930 8230
3947 8228 3947 8217 3956 8217 3956 8211
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Oct 19, 7:44 PM EDT, 59 minutes earlier.
Area forecast discussion, Oct 19, 7:44 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 744 PM EDT WED OCT 19 2011 .SYNOPSIS... DEEPENING LOW PRESSURE LIFTS TO LOWER GREAT LAKES OVERNIGHT...BEGINS TO FILL BY THURSDAY AFTERNOON. WINDS INCREASE OVERNIGHT AND CONTINUE THURSDAY. COLDER LOW LEVEL MOISTURE LINGERS INTO FRIDAY. && .NEAR TERM /UNTIL 7 AM THURSDAY MORNING/... CURRENT POP/WX FORECAST REPRESENTATIVE OF REAL TIME CONDITIONS ACROSS THE AREA. ADJUSTED SKY GRIDS PER SATELLITE IMAGES SHOWING MOSTLY CLEAR SKIES ACROSS THE NORTHEAST QUADRANT. ADJUSTED UP TEMPERATURES WARMER OVER AREAS THAT RECEIVED SUNSHINE THIS AFTERNOON...GRADUALLY COOLING THEM UNDER COLD ADVECTION AND STRONG MIXING DUE TO STRONG WINDS. PREVIOUS FORECAST BELOW...SURFACE LOW CONTINUES TO DEEPEN AS IT DRIFTS NORTH...CURRENTLY CENTERED OVER THE TUG FORK RIVER VALLEY. AS IT PASSES NORTH...STRONG OCCLUDED FRONT WILL SWEEP THROUGH...AND FINALLY GIVE AN EASTWARD COMPONENT TO THE STEADY SHOWERS THAT HAVE BEEN SATURATING THE COAL FIELDS...TRI STATE AREA...AND SOUTHEAST OHIO. STILL HAVE BEEN HOLDING ONTO A SMALL AREA IN NORTH CENTRAL WEST VIRGINIA WITH VERY LITTLE CLOUD COVER...AND TEMPERATURES THAT HAVE REACHED 70F IN UPSHUR AND HARRISON COUNTIES. OTHERS SOCKED INTO THE LOW CLOUDS AND RAIN HAVE REACHED THE MID 50S...AND WILL NOT EXPECT TO SEE MUCH HIGHER VALUES. COLD AIR ADVECTION WILL FOLLOW THE AFOREMENTIONED FRONT RAPIDLY FROM THE SOUTHWEST AS THE UPPER LEVEL LOW DRIVES THE SYSTEM EAST NORTHEASTWARD. 500MB HEIGHTS ARE ALREADY FALLING RAPIDLY...BUT THE 850MB AIR IS JUST NOW BEGINNING ITS FALL OVER THE WESTERN ZONES. THE MAIN LINE OF SHOWERS MAY HAVE SOME EMBEDDED THUNDER WITH IT AS IT PUSHES INTO THE EASTERN PANHANDLE OF WEST VIRGINIA...WESTERN PANHANDLE OF MARYLAND...AND PENNSYLVANIA INTO TONIGHT. AS THE MID AND UPPER LEVELS SUCCUMB TO A DRY SLOT IN THIS TIGHTLY WRAPPED AND DEEPENING SYSTEM...LOW LEVEL MOISTURE SHOULD STILL BE PREVALENT...AND CANNOT ELIMINATE POPS BEHIND THE FRONTAL SYSTEM. 850MB WINDS WILL ACCELERATE TO OVER 50KTS BY 12Z THURSDAY OVER THE SOUTHERN COAL FIELDS. WITH THE DOWN GLIDING NATURE OF THE COLD AIR ADVECTION...STRONG PRESSURE GRADIENT...AND THE FACT THAT BOTH THE SURFACE AND UPPER LEVELS OF THIS SYSTEM WILL BE INTENSIFYING...CONCERNS TURN TO STRONG WIND GUSTS DEVELOPING TONIGHT. ONLY THING MISSING WILL BE SUN/DAYTIME HEATING RELATED MIXING...BUT STILL HAVE THE INGREDIENTS FOR BLUSTERY CONDITIONS TONIGHT AND INTO THURSDAY. STRONG PRESSURE RISES EXPECTED TO OCCUR BEHIND THE FRONT. SYSTEM HAS BEEN WELL ADVERTISED IN THE MODELS AND CONTINUES TO BE THE CASE IN AN OTHERWISE VERY BUSY SHIFT. && .SHORT TERM /7 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... THIS TIME FRAME HAS THE AFFECTS OF THE STORMS BACKLASH MOISTURE SLOWLY THINNING WITH TIME. SO THE MAXIMUM POP IS DURING THE DAY THURSDAY....GENERALLY 70 TO 80 PERCENT. NOT YOUR CHAMBER OF COMMERCE TYPE DAY. THE LOW LEVEL MOISTURE IN THE COOL POOL LINGERS INTO FRIDAY NIGHT. MAIN FORECAST PROBLEM IS TRYING TO FIGURE OUT WHEN THE LAST OF THE DRIZZLE AND SPOTTY LIGHT RAIN WILL END. HAVE THE THE LINGERING CHANCE POPS IN WEST VIRGINIA MOUNTAIN COUNTIES INTO FRIDAY EVENING. NO CHANGES ON OUR SNOW THINKING...WITH POOR CRYSTAL GROWTH TEMPERATURES IN THAT MOISTURE. IF ANY ACCUMULATION AT ALL...SHOULD BE AOA 4000 FEET OR SO. IT COULD EASILY BE FREEZING DRIZZLE AT THOSE EXTREME ELEVATIONS INSTEAD OF SNOW GRAINS. STILL TRIED TO KEEP OUR MAXIMUM TEMPERATURES BOTH THURSDAY AND FRIDAY BELOW 12Z GFS MOS GUIDANCE. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... DRY WEATHER IS EXPECTED TO START THE LONG TERM PERIOD AS HIGH PRESSURE BUILDS INTO THE REGION BEHIND THE EXITING LOW PRESSURE SYSTEM. WITH HIGH PRESSURE CENTERED OVER THE AREA...AND A CLEAR SKY EXPECTED SATURDAY NIGHT...THIS WILL BE AN IDEAL SETUP FOR RADIATIONAL COOLING...AND THUS...FROST FORMATION SATURDAY NIGHT/SUNDAY MORNING ACROSS MUCH OF IF NOT ALL OF THE CWA. A FREEZE WARNING MAY BE WARRANTED ACROSS NORTHERN MOUNTAIN ZONES. FLOW WILL TURN MORE SOUTHWESTERLY...AND TEMPERATURES WILL GRADUALLY INCREASE THROUGHOUT THE DAY ON SUNDAY AS ANOTHER LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACH FROM THE WEST. NOT MUCH MOISTURE ASSOCIATED WITH THIS SYSTEM...SO EXPECTING MAINLY LIGHT PRECIP. HIGH PRESSURE WILL THEN BRIEFLY BUILD BACK INTO THE AREA FOR DRY WEATHER ON TUESDAY...BEFORE A MORE SIGNIFICANT LOW MOVES IN FROM THE WEST. THIS LOOKS TO BE BETTER IN TERMS OF PRODUCING PRECIPITATION THAN SYSTEM ON MONDAY...AND MAY BE STRONG ENOUGH TO PRODUCE THUNDER AS IT PUSHES THROUGH THE AREA. AT THIS POINT...TEMPERATURES DURING THE PERIOD LOOK AS THOUGH THEY WILL BE WARM ENOUGH THAT ANY PRECIPITATION SHOULD FALL IN THE FORM OF RAIN CWA WIDE. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... AN AREA OF MODERATE RAIN SHOWERS WILL CONTINUE TO PRODUCE IFR VISIBILITIES AND CEILINGS AS IT LIFTS NORTH ACROSS BKW...CKB...EKN...AND PKB THROUGH AT LEAST 04Z. A DRY SLOT ASSOCIATED WITH COMPLEX SURFACE LOW PRESSURE MOVING NORTH ACROSS SOUTHEAST WV...INCLUDING CRW...AND HTS WILL PROVIDE TEMPORARY IMPROVEMENT IN VISIBILITIES UNDER STRONG CYCLONIC FLOW. WINDS WILL SUBSIDE SOME BY MIDNIGHT...BUT WILL STRENGTHEN EVEN STRONGER THAN EARLY EVENING WITH WIND GUSTS AS HIGH AS 35 KNOTS. EXPECT LOW LEVEL TURBULENCE NEAR MOUNTAIN RIDGES THROUGH THURSDAY. BY 12Z THURSDAY...MAIN WIND DIRECTION FOR ALL SITES WILL BE OUT OF THE SOUTHWEST. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: DURATION OF IFR CONDITIONS MAY FLUCTUATE. WIND DIRECTION COULD VARY...UNDER STRONG FLOW FROM WEST TO SOUTHWEST. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE THU 10/20/11 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H M M H H H L L L L L HTS CONSISTENCY L L L H L H H L L L L L BKW CONSISTENCY H M M M M M M L L L L L EKN CONSISTENCY M L M M M M L L L L L L PKB CONSISTENCY M L H H M M L L L L L L CKB CONSISTENCY M M H H M M L M H H M M AFTER 00Z FRIDAY... IFR CEILINGS POSSIBLE ALONG WITH SHOWERS MAINLY MOUNTAINS THURSDAY NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/26/SL NEAR TERM...ARJ SHORT TERM...KTB LONG TERM...SL AVIATION...ARJ
Hazardous weather outlook, Oct 19, 4:24 PM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 424 PM EDT WED OCT 19 2011 WVZ005>011-013>020-024>032-039-040-202030- WAYNE-CABELL-MASON-JACKSON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM- KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY- BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR- 424 PM EDT WED OCT 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FROST OR EVEN A FREEZE WILL BE POSSIBLE SATURDAY NIGHT. IF CONFIDENCE INCREASES...A FROST ADVISORY OR FREEZE WARNING MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ033>038-046-047-202030- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- POCAHONTAS-RANDOLPH- 424 PM EDT WED OCT 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. A FEW OF THE STRONGEST THUNDERSTORMS EARLY THIS EVENING COULD REACH NEAR SEVERE LEVELS WITH GUSTY WINDS AND HAIL. ALSO...WINDS LATE TONIGHT COULD REACH NEAR WIND ADVISORY CRITERIA...ESPECIALLY AT RIDGE TOPS. IF THIS THREAT INCREASES...A WIND ADVISORY WILL BE POSTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WINDS THURSDAY COULD REACH NEAR ADVISORY CRITERIA...ESPECIALLY AT RIDGE TOPS. IF THIS THREAT INCREASES...A WIND ADVISORY WILL BE POSTED. DEPENDING ON THE BREAKUP OF CLOUDS...AT LEAST A PATCHY FROST IS POSSIBLE FRIDAY NIGHT IN SOUTHWEST VIRGINIA...FAR SOUTHERN WEST VIRGINIA...AND THE GREENBRIER VALLEY. A MORE SIGNIFICANT THREAT FOR FROST OR EVEN A FREEZE WILL OCCUR SATURDAY NIGHT. AS THESE NIGHTS APPROACH...A FROST ADVISORY OR FREEZE WARNING MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-202030- GREENUP-CARTER-BOYD-LAWRENCE- 424 PM EDT WED OCT 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DEPENDING ON THE BREAKUP OF CLOUDS...AT LEAST A PATCHY FROST IS POSSIBLE FRIDAY NIGHT. A MORE SIGNIFICANT THREAT FOR FROST OR EVEN A FREEZE WILL OCCUR SATURDAY NIGHT. AS THESE NIGHTS APPROACH...A FROST ADVISORY OR FREEZE WARNING MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-075-076-083>087-202030- PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA-LAWRENCE- 424 PM EDT WED OCT 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TONIGHT. IF THE MODERATE SHOWERS LINGERING LONGER THAN EXPECTED TONIGHT...SMALL STREAMING FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DEPENDING ON THE BREAKUP OF CLOUDS...AT LEAST A PATCHY FROST IS POSSIBLE FRIDAY NIGHT. A MORE SIGNIFICANT THREAT FOR FROST OR EVEN A FREEZE WILL OCCUR SATURDAY NIGHT. AS THESE NIGHTS APPROACH...A FROST ADVISORY OR FREEZE WARNING MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Oct 19, 5:24 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
524 PM EDT WED OCT 19 2011
OHZ066-067-075-076-WVZ009>011-192215-
ATHENS OH-MORGAN OH-PERRY OH-PLEASANTS WV-TYLER WV-WASHINGTON OH-
WOOD WV-
524 PM EDT WED OCT 19 2011
...A LINE OF SHOWERS WITH HEAVY RAIN AND STRONG WIND GUSTS WILL
AFFECT EASTERN
ATHENS...MORGAN...PERRY...PLEASANTS...TYLER...WASHINGTON AND WOOD
COUNTIES...
AT 518 PM EDT...SHOWERS WITH HEAVY RAIN AND STRONG WIND GUSTS WERE
ALONG A LINE FROM 4 MILES NORTHWEST OF SOMERSET TO 6 MILES SOUTHWEST
OF CHESTERHILL TO 8 MILES WEST OF ELIZABETH...MOVING NORTHEAST AT 50
MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS.
THESE SHOWERS WILL BE NEAR DAVISVILLE AROUND 530 PM...WAVERLY AROUND
540 PM...WILLOW ISLAND AROUND 550 PM...ARVILLA AROUND 600 PM AND WICK
AROUND 610 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 157 AND 186 IN
WEST VIRGINIA.
EXCESSIVE RUNOFF FROM THESE SHOWERS AND HEAVY RAIN THAT HAS FALLEN
THROUGHOUT THE DAY WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND
STREAMS...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING
SPOTS...AND ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS
AND STREAMS. THE HOCKING AND MUSKINGUM RIVERS WERE ALREADY UP A
FOOT OR TWO AND WILL CONTINUE RISING...THOUGH NO ISSUES ARE
EXPECTED THERE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3992 8218 3983 8216 3978 8207 3976 8164
3959 8158 3959 8149 3965 8146 3955 8103
3960 8084 3953 8076 3934 8096 3931 8121
3918 8131 3903 8158 3909 8174 3917 8175
3918 8183 3955 8217 3969 8238 3991 8247
12Special weather statement, Oct 19, 5:28 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
528 PM EDT WED OCT 19 2011
OHZ066-067-075-076-WVZ009>011-192215-
ATHENS OH-MORGAN OH-PERRY OH-PLEASANTS WV-TYLER WV-WASHINGTON OH-
WOOD WV-
528 PM EDT WED OCT 19 2011
...A LINE OF SHOWERS WITH HEAVY RAIN AND STRONG WIND GUSTS WILL
AFFECT EASTERN
ATHENS...MORGAN...PERRY...PLEASANTS...TYLER...WASHINGTON AND WOOD
COUNTIES...
AT 518 PM EDT...SHOWERS WITH HEAVY RAIN AND STRONG WIND GUSTS WERE
ALONG A LINE FROM 4 MILES NORTHWEST OF SOMERSET TO 6 MILES SOUTHWEST
OF CHESTERHILL TO 8 MILES WEST OF ELIZABETH...MOVING NORTHEAST AT 50
MPH.
HEAVY RAIN WILL REDUCE VISIBILITY AND CAUSE PONDING AND
HYDROPLANING ON ROADS...WITH THE SWIRLING LEAVES ALSO MAKING ROADS
SLIPPERY. WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE SHOWERS. ANY
SHOWER ALONG THIS LINE CAN INTENSIFY INTO A HEAVIER THUNDERSTORM.
THESE SHOWERS WILL BE NEAR WAVERLY AROUND 540 PM...WILLOW ISLAND
AROUND 550 PM...ARVILLA AROUND 600 PM AND WICK AROUND 610 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 157 AND 186 IN
WEST VIRGINIA.
EXCESSIVE RUNOFF FROM THESE SHOWERS AND HEAVY RAIN THAT HAS FALLEN
THROUGHOUT THE DAY WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND
STREAMS...AND PONDING OF WATER IN URBAN AREAS...HIGHWAYS...STREETS
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING
SPOTS...AND ON COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS
AND STREAMS. THE HOCKING AND MUSKINGUM RIVERS WERE ALREADY UP A
FOOT OR TWO AND WILL CONTINUE RISING...THOUGH NO ISSUES ARE
EXPECTED THERE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3992 8218 3983 8216 3978 8207 3976 8164
3959 8158 3959 8149 3965 8146 3955 8103
3960 8084 3953 8076 3934 8096 3931 8121
3918 8131 3903 8158 3909 8174 3917 8175
3918 8183 3955 8217 3969 8238 3991 8247
12Special weather statement, Oct 19, 6:08 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
608 PM EDT WED OCT 19 2011
WVZ011-019-020-028>032-036>040-046-047-192300-
BARBOUR WV-BRAXTON WV-DODDRIDGE WV-FAYETTE WV-GILMER WV-HARRISON WV-
LEWIS WV-NICHOLAS WV-POCAHONTAS WV-RANDOLPH WV-RITCHIE WV-TAYLOR WV-
TYLER WV-UPSHUR WV-WEBSTER WV-
608 PM EDT WED OCT 19 2011
...A LINE OF SHOWERS WITH STRONG WIND GUSTS WILL AFFECT
BARBOUR...BRAXTON...DODDRIDGE...EASTERN
FAYETTE...GILMER...HARRISON...LEWIS...NICHOLAS...RITCHIE...TAYLOR...
TYLER...UPSHUR...WEBSTER...WESTERN POCAHONTAS AND WESTERN RANDOLPH
COUNTIES...
AT 600 PM EDT...SHOWERS WITH STRONG WIND GUSTS WERE ALONG A LINE FROM
3 MILES NORTHWEST OF HARRISVILLE TO 11 MILES SOUTH OF GLENVILLE TO
SANDSTONE...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS. BRIEF HEAVY
RAIN WILL QUICKLY REDUCE VISIBILITY AND CAUSE PONDING AND
HYDROPLANING ON ROADS...WITH THE SWIRLING LEAVES ALSO MAKING ROADS
SLIPPERY. ANY SHOWER ALONG THIS LINE CAN INTENSIFY INTO A HEAVIER
THUNDERSTORM.
THESE SHOWERS WILL BE NEAR HIGHLAND AROUND 610 PM...MOUNTAIN AROUND
620 PM...LIMA AROUND 630 PM...WOLF SUMMIT AROUND 640 PM...MEADOWBROOK
AROUND 650 PM AND SLATY FORK AROUND 700 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
47 AND 129.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3806 7999 3804 8027 3826 8044 3807 8071
3809 8088 3806 8080 3786 8075 3782 8094
3783 8098 3840 8095 3849 8082 3859 8094
3875 8093 3930 8120 3950 8072 3943 8055
3947 8047 3940 8020 3941 8002 3917 7990
12Special weather statement, Oct 19, 7:02 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
702 PM EDT WED OCT 19 2011
WVZ030>032-037>040-046-047-200000-
BARBOUR WV-HARRISON WV-LEWIS WV-NICHOLAS WV-POCAHONTAS WV-RANDOLPH
WV-TAYLOR WV-UPSHUR WV-WEBSTER WV-
702 PM EDT WED OCT 19 2011
...A LINE OF GUSTY SHOWERS...AND A FEW THUNDERSTORMS WITH STRONG
WIND GUSTS...WILL AFFECT BARBOUR...EASTERN LEWIS...EXTREME EAST
CENTRAL
NICHOLAS...HARRISON...POCAHONTAS...RANDOLPH...TAYLOR...UPSHUR AND
WEBSTER COUNTIES...
AT 656 PM EDT...SHOWERS AND THUNDERSTORMS WERE ALONG A LINE FROM 8
MILES SOUTHWEST OF MANNINGTON TO 10 MILES SOUTH OF CLARKSBURG TO 5
MILES EAST OF RICHWOOD...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS AND STORMS.
BRIEF HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND CAUSE PONDING
AND HYDROPLANING ON ROADS...WITH THE SWIRLING LEAVES ALSO MAKING
ROADS SLIPPERY.
THESE SHOWERS AND STORMS WILL BE NEAR ROSEMONT AROUND 710
PM...ELLAMORE AROUND 720 PM...MOATSVILLE AROUND 730 PM...CASS SCENIC
RAILROAD STATE PARK AROUND 740 PM...CHEAT BRIDGE AROUND 750 PM AND
HARMAN AROUND 800 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
102 AND 129.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3896 7934 3904 7977 3945 7990 3939 8008
3947 8049 3947 8050 3944 8054 3913 8039
3820 8054 3826 8043 3822 8037 3811 8037
3804 8027 3805 7999 3836 7972 3865 7962
3879 7950 3889 7951 3893 7945 3892 7938
12Special weather statement, Oct 19, 7:14 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
714 PM EDT WED OCT 19 2011
OHZ075-200315-
ATHENS OH-
714 PM EDT WED OCT 19 2011
...HEAVY RAIN CAUSING STRONG RISES ON CREEKS AND STREAMS...
HEAVY RAIN THROUGHOUT THE DAY AS WELL AS LAST NIGHT...ALONG WITH
CONTINUING RAINFALL THIS EVENING...WILL CONTINUE TO CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS...AND ON COUNTRY ROADS AND FARMLAND ALONG
THE BANKS OF CREEKS AND STREAMS. THIS WILL ESPECIALLY BE THE CASE
ALONG THE SUNDAY CREEK WHICH FLOWS THROUGH GLOUSTER AND MILLFIELD.
THE RAIN WILL DIMINISH DURING THE LATE EVENING HOURS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3955 8205 3946 8205 3945 8186 3932 8185
3930 8182 3927 8181 3927 8172 3919 8174
3918 8178 3920 8227 3929 8226 3930 8230
3947 8228 3947 8217 3956 8217 3956 8211
12Special weather statement, Oct 19, 8:43 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
843 PM EDT WED OCT 19 2011
OHZ075-200315-
ATHENS OH-
843 PM EDT WED OCT 19 2011
...HEAVY RAIN CAUSES STRONG RISES ON CREEKS AND STREAMS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL LAST NIGHT AND TODAY HAS CAUSED
ELEVATED LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER
IN URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS...AND ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
THIS IS ESPECIALLY THE CASE ALONG THE SUNDAY CREEK WHICH FLOWS
THROUGH GLOUSTER AND MILLFIELD. HOWEVER, HIGH WATER ACROSS 377 WAS
REPORTED ALONG A LOW SPOT NEAR A CREEK NEAR THE INTERSECTION WITH
STATE ROUTE 550 NORTHEAST OF AMESVILLE. WATER WAS FLOWING ACROSS
THESE TWO STATE ROUTES IN OTHER PRONE LOW SPOTS AS WELL. OTHER
STREAMS WERE FLOWING OUT OF THERE BANKS IN RURAL AREAS...CAUSING
MAINLY TRAVEL ISSUES.
THE HEAVIEST OF THE RAIN IS OVER. THE SMALLER FLASHIER STREAMS
SHOULD RECEDE THROUGH LATE EVENING. THE SUNDAY CREEK WILL RISE
ANOTHER FOOT OR SO BEFORE RECEDING...WHICH SHOULD BEGIN BY MIDNIGHT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3955 8205 3946 8205 3945 8186 3932 8185
3930 8182 3927 8181 3927 8172 3919 8174
3918 8178 3920 8227 3929 8226 3930 8230
3947 8228 3947 8217 3956 8217 3956 8211
12Nearby
Special Weather Statements in Ohio, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.